Ohio, 2004Damaging Wind in Ohio, August 4, 2004
August 4, 2004 · NWS PBZ · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 4, 10:50 AM EST, 2 hours 5 minutes earlier.
Area forecast discussion, Aug 4, 10:50 AM EST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1150 AM EDT WED AUG 4 2004
.SHORT TERM (TODAY THROUGH SATURDAY)...
UPDATED ZONES FOR FLOOD WATCH THROUGH 10 AM THU. WATCH STARTS
IMMEDIATELY. EXPECT TO BE IN SPC WATCH SOON. INGREDIENTS LOOK GOOD FOR
SVR WX.
&&
.LONG TERM (SATURDAY NIGHT THROUGH TUESDAY)...
MENTIONED CHC POPS MON NGT AND TUE AS NEXT SYSTEM PULLS THRU GRTLKS.
OTHERWISE DRY.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLASH FLOOD WATCH FOR MDZ001 TIL 10 AM THURSDAY.
OH...FLASH FLOOD WATCH FOR OHZ039>041-048>050-057>059-068-069
TIL 10 AM THURSDAY.
PA...FLASH FLOOD WATCH FOR PAZ007>009-013>016-022-023-029>032
TIL 10 AM THURSDAY.
WV...FLASH FLOOD WATCH FOR WVZ001>004-012-021>023-041
TIL 10 AM THURSDAY.
&&Hazardous weather outlook, Aug 4, 4:56 AM EST, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
556 AM EDT WED AUG 4 2004
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-050955-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
556 AM EDT WED AUG 4 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST
CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND.
.DAY ONE...TODAY
A LOW PRESSURE SYSTEM WILL MOVE EASTWARD INTO THE OHIO VALLEY TODAY
AND ACROSS WESTERN PENNSYLVANIA TONIGHT. SHOWERS AND THUNDERSTORMS
WILL SPREAD INTO THE REGION LATER TODAY AND CONTINUE TONIGHT.
SOME THUNDERSTORMS MAY BE SEVERE...ESPECIALLY THIS AFTERNOON AND
TONIGHT. DAMAGING WINDS AND HAIL ARE POSSIBLE. SOME STORMS WILL ALSO
CONTAIN TORRENTIAL RAINS. A FLOOD WATCH FOR FLASH FLOODING IS IN
EFFECT FROM 6 PM THIS EVENING THROUGH 10 AM THURSDAY FOR PORTIONS OF
WESTERN PENNSYLVANIA NORTH OF PITTSBURGH.
.DAYS TWO THROUGH SEVEN...
THERE WILL STILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS ON
THURSDAY...MAINLY IN THE MORNING. HEAVY DOWNPOURS WILL BE POSSIBLE. A
FLOOD WATCH FOR FLASH FLOODING WILL CONTINUE THROUGH 10 AM THURSDAY
FOR PORTIONS OF WESTERN PENNSYLVANIA NORTH OF PITTSBURGH.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY.
In the hours before
Local storm report, Aug 4, 12:05 PM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
105 PM EDT WED AUG 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND DMG COSHOCTON 40.26N 81.85W
08/04/2004 COSHOCTON OH SKYWARN SPOTTER
EXTENSIVE DAMAGE AND POWER OUTAGES DUE TO NUMEROUS TREES
AND POWER LINES DOWN, SOME ON HOUSES.
&&Local storm report, Aug 4, 12:33 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
133 PM EDT WED AUG 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1250 PM TSTM WND DMG WEST LAFAYETTE 40.27N 81.75W
08/04/2004 COSHOCTON OH SKYWARN SPOTTER
8-10 LARGE TREES DOWN IN THE WARSAW/WEST LAFAYETTE AREA.
50 MPH GUSTS RECORDED BY SKYWARN OBSERVER.
&&Local storm report, Aug 4, 12:38 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
138 PM EDT WED AUG 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1250 PM TSTM WND DMG NEWCOMERSTOWN 40.27N 81.60W
08/04/2004 TUSCARAWAS OH SKYWARN SPOTTER
WIDESPREAD TREES/POWERLINES DOWNED IN NEWCOMERSTOWN,
GNATENHUTTEN, BOLIVAR.
&&Local storm report, Aug 4, 12:40 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
140 PM EDT WED AUG 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1250 PM TSTM WND DMG ZANESVILLE 39.95N 82.01W
08/04/2004 MUSKINGUM OH SKYWARN SPOTTER
TREES REPORTED DOWNED BY THUNDERSTORMS WINDS IN
ZANESVILLE/CONCORD AREAS.
&&Local storm report, Aug 4, 12:42 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
142 PM EDT WED AUG 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1250 PM TSTM WND DMG CAMBRIDGE 40.03N 81.59W
08/04/2004 GUERNSEY OH SKYWARN SPOTTER
WIDFESPREAD TREES AND POWER LINES DOWNED THROUGHOUT
COUNTY. EASTERN HALF OF COUNTY IS COMPLETELY WITHOUT
POWER. SOME ROADS CLOSED DUE TO DOWNED TREES.
&&Local storm report, Aug 4, 12:54 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
154 PM EDT WED AUG 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1250 PM TSTM WND DMG CADIZ 40.27N 80.99W
08/04/2004 HARRISON OH SKYWARN SPOTTER
NUMEROUS TREES DOWN ON POWER LINES IN THE
CADIZ/DEERSVILLE AREAS. SOME POWER OUTAGES.
&&Thunderstorm Wind, Monroe
- When
- August 4, 12:55 PM EST
- Where
- Monroe County, Countywide
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.717, -81.083
Trees down throughout county. Routes 77, 78, and 800 blocked by fallen trees.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind and Strong Wind in Ohio, August 4, 20041 death · $70,000 · 50 kt wind · 2 events
- Tornado in Pennsylvania, August 4, 2004$200,000 · F1 · 1 event
- Flash Flooding in Missouri, August 4, 2004$300,000 · 4 events
- Tornado in Pennsylvania, August 4, 2004$100,000 · F1 · 1 event
- Flash Flood and Damaging Wind in New Mexico, August 4, 2004$200,000 · 61 kt wind · 2 events
- Tornado in Pennsylvania, August 4, 2004$50,000 · F1 · 1 event
- Flash Flooding and Lightning Strike in Colorado, August 4 to 5, 20045 injured · 3 events
- Damaging Winds in Maryland, August 4, 2004$32,000 · 55 kt wind · 14 events
- Damaging Winds in Kentucky, August 4, 2004$42,000 · 50 kt wind · 5 events
- Damaging Wind in Kentucky, August 4, 2004$50,000 · 52 kt wind · 1 event
- Damaging Winds in Arkansas, August 4, 2004$37,000 · 50 kt wind · 3 events
- Damaging Wind in Nebraska, August 4, 2004$25,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418053.